Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 270, NWS Little Rock, AR

June 27, 2001Independence County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 27, 2001, 6:10 PM CDT for Independence County, Arkansas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 27, 2001, 6:10 PM CDT (23:10 UTC)
Expired
Jun 27, 2001, 7:00 PM CDT
In force
50 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Independence County, AR

The radar

The Little Rock radar (KLZK), 119 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 6:15 PM CDTHail 1.75Batesville, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1429 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:35 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 27, 3:35 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CDT WED JUN 27 2001

AS EXPECTED...SCATTERED THUNDERSTORMS HAVE FIRE DURING THE AFTERNOON
IN RESPONSE TO UPPER LOW ROTATING OVER SOUTHEAST MO. UNSEASONABLY
COLD AIR ALOFT REALLY AIDING IN INSTABILITY AS SURFACE TEMPS HEAT UP
INTO THE UPPER 80S AND LOWER 90S BEFORE CONVECTION STARTS. SAW
SCATTERED CONVECTION EVEN DURING THE OVERNIGHT HOURS LAST NIGHT WITH
THAT COLD POOL ALOFT...SO WILL LEAVE SCATTERED STORMS IN ALL NIGHT
TONIGHT...BUT WORD AS MAINLY THIS EVENING. WILL ALSO MENTION A FEW
MAY BE SEVERE AND LOCALLY HEAVY RAIN AS STORMS NOT MOVING MUCH IN
WEAK MID LEVEL FLOW.

LOOKS LIKE STATUS QUO THE NEXT SEVERAL DAYS. MODELS AGREE THAT UPPER
LOW WILL DRIFT A LITTLE FURTHER WEST DURING THE NEXT 24 HOURS...THEN
SINK SOUTHWARD TOWARD EASTERN TX. THIS MAY ACTUALLY SERVE TO
INCREASE MOISTURE WITH THE SYSTEM AS GULF MOISTURE BECOMES MORE
INVOLVED. HOPE WHATEVER IS GOING ON IN THE WESTERN GULF OF MEXICO
THIS AFTERNOON DISSIPATES OR MOVES WEST BEFORE THE UPPER LOW BECOMES
INVOLVED IN LATER TIME PERIODS.

WIULL NOT DEVIATE TOO FAR FRM MOS TEMPS...BUT WILL OVERSHOOT THE
SMALL NGM MOS POPS CONSIDERABLY.

(45)

.LIT...NONE.

In the hours before

Special weather statement, Jun 27, 12:42 PM CDT, 5 hours 28 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-280300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT WED JUN 27 2001

...SLIGHT RISK OF SEVERE WEATHER OVER ARKANSAS THIS AFTERNOON AND
EARLY TONIGHT...

AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHEAST MISSOURI WILL DRIFT
SLOWLY WEST THIS AFTERNOON. THIS SYSTEM WILL BRING MOISTURE AND
INSTABILITY TO ARKANSAS. THIS WILL PROVIDE THE INGREDIENTS NEEDED TO
PRODUCE SCATTERED THUNDERSTORMS.

SOME OF THE STORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS
THIS AFTERNOON AND EARLY TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL
AND DAMAGING WINDS. AN ISOLATED WEAK TORNADO CAN NOT BE RULED OUT.

WITH A THREAT OF SEVERE WEATHER...EMERGENCY MANAGERS...STORM
SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED
THIS AFTERNOON AND EARLY TONIGHT.

EVERYONE IS URGED TO KEEP UPDATED ABOUT THE LATEST WEATHER
CONDITIONS A	ND TO REVIEW SEVERE WEATHER SAFETY RULES AND EMERGENCY
PLANS.

22
Special weather statement, Jun 27, 1:30 PM CDT, 4 hours 40 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-280300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT WED JUN 27 2001

...SLIGHT RISK OF SEVERE WEATHER OVER ARKANSAS THIS AFTERNOON AND
EARLY TONIGHT...

AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHEAST MISSOURI WILL DRIFT
SLOWLY WEST THIS AFTERNOON. THIS SYSTEM WILL BRING MOISTURE AND
INSTABILITY TO ARKANSAS. THIS WILL PROVIDE THE INGREDIENTS NEEDED TO
PRODUCE SCATTERED THUNDERSTORMS.

SOME OF THE STORMS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS
THIS AFTERNOON AND EARLY TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL
AND DAMAGING WINDS. AN ISOLATED WEAK TORNADO CAN NOT BE RULED OUT.

WITH A THREAT OF SEVERE WEATHER...EMERGENCY MANAGERS...STORM
SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED
THIS AFTERNOON AND EARLY TONIGHT.

EVERYONE IS URGED TO KEEP UPDATED ABOUT THE LATEST WEATHER
CONDITIONS AND TO REVIEW SEVERE WEATHER SAFETY RULES AND EMERGENCY
PLANS.

22
Local storm report, Jun 27, 4:43 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
443 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 PM    6 W BEEBE                 AR   1 INCH HAIL
06/27/01   WHITE                          REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Jun 27, 5:21 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0446 PM    6 N FORDYCE               AR   .75 INCH HAIL
06/27/01   DALLAS                         REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jun 27, 5:46 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
546 PM CDT WED JUN 27 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    FERNDALE                  AR   .75 INCH HAIL
06/27/01   PULASKI                        REPORTED BY PUBLIC.

0528 PM    BUTLERVILLE               AR   WIND DAMAGE
06/27/01   LONOKE                         LARGE TREE LIMBS DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0535 PM    BETHESDA                  AR   .75 INCH HAIL
06/27/01   INDEPENDENCE                   REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 4:40 AM CDTSevere Thunderstorm WarningLZKDesha, Drew, Lincoln65 min
Jun 27, 4:40 AM CDTSevere Thunderstorm WarningLZKArkansas65 min
Jun 27, 6:44 AM CDTSevere Thunderstorm WarningLZKMonroe31 min
Jun 27, 2:45 PM CDTSevere Thunderstorm WarningLZKMonroe, Woodruff30 min
Jun 27, 4:40 PM CDTSevere Thunderstorm WarningLZKWhite35 min
Jun 27, 4:54 PM CDTSevere Thunderstorm WarningLZKIndependence51 min
Jun 27, 5:01 PM CDTSevere Thunderstorm WarningLZKLonoke29 min
Jun 27, 5:12 PM CDTSevere Thunderstorm WarningLZKPulaski, Saline48 min
Jun 27, 5:54 PM CDTSevere Thunderstorm WarningLZKCleburne51 min
Jun 27, 6:51 PM CDTSevere Thunderstorm WarningLZKIzard39 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.